Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
198 Doctors are Online

Had unprotected intercourse. Took pill. HPT negative. Got periods. Can I still be pregnant?

User rating for this question
Very Good
Answered by
Practicing since : 1983
Answered : 979 Questions
My and my BF had unprotected sex and I took an emergency contraceptive pill, got my period on time, but was heavy for was short period (2 1/2 days). I took multiple HPTs and all cam negative. Can i still be pregnant?
Now i'm experiencing lower abdominal cramps on both sides every day early morning for a week. is this a sign of pregnancy?
Posted Fri, 31 Aug 2012 in Women's Health
Answered by Dr. Minoo Bhagia 1 hour later

Thanks for writing to us

If the urine test is negative and you took the pill within 72 hrs of unprotected coitus then you are less likely to be pregnant.

Cramps and irregular bleeding can be due to the pill which you took

You can take antispasmodic and tranexamic acid for that.

Repeat the urine test after 15 days to be extra sure

Best wishes

Any further query is most welcome
Above answer was peer-reviewed by
Follow-up: Had unprotected intercourse. Took pill. HPT negative. Got periods. Can I still be pregnant? 35 minutes later
Thank you Doc, I'm just nervous. One last question would be that, are HPTs accurate or would you suggest us to consult a gyno. and are HPTs effective only in the morning or is it ok to take a test in the middle of the day? Please advice.
Answered by Dr. Minoo Bhagia 2 hours later

Welcome back

Usually these tests are accurate but there can be false positive or false negative results so it is better to repeat them but 2-3 negative results can not be wrong.

If it is done in the second morning sample it's good otherwise can be done at any time of the day.

Since you had your periods so the chances of pregnancy seem less to me.

You can get an ultrasound and blood HCG levels done under gynecologist's guidance.

Best wishes

Any further query is most welcome

Take care
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor